Alert archive / Indiana / Tornado Warnings in 2013
Tornado Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Nov 17, 2013, 3:33 PM EST for 6 counties in Indiana. It was in force for 42 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 3:33 PM EST (20:33 UTC)
- Expired
- Nov 17, 2013, 4:15 PM EST
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Blackford County, IN, Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:47 PM EST | TSTM WND GST 85 | Swayzee, IN | NEAR SWAYZEE ESTIMATED 85MPH WINDS AND QUARTER SIZED HAIL |
| Nov 17, 3:50 PM EST | TORNADO | 2 Nw Sweetser, IN | EF2. MAXIMUM PATH WIDTH 0.4 MILES. PATH LENGTH 12 MILES. PATH BEGAN 2 MILES NW OF SWEETSER AND ENDED ABOUT 0.5 MILE SOUTH OF THE INTERSECTION OF 700 N AND 600 W. |
| Nov 17, 3:51 PM EST | TSTM WND DMG | Marion, IN | 50 TO 60 TREES DOWN ACROSS THE CITY. SEVERAL ROADS BLOCKED. OVERTURNED SEMI NEAR MEYER IN SOUTHERN MARION. ROOF OFF BUILDING NEAR ARMORY ON SR18 |
| Nov 17, 3:55 PM EST | TSTM WND DMG | 5 E Marion, IN | SUMMIT VILLAGE TRAILER PARK HEAVILY DAMAGED...MOBILE HOMES ROLLED ON TOP OF EACH OTHER |
| Nov 17, 3:55 PM EST | TSTM WND DMG | Gas City, IN | ESTIMATED 100 MPH WINDS EAST SIDE OF MARION CAUSED DAMAGE TO DOLLAR GENERAL...DAMAGE WAS FOUND TO BE CONSISTENT WITH LOW END EF1 TYPE DAMAGE BUT THERE WAS NO EVIDENCE OF TORNADIC CIRCULATION...DAMAGE APPEARS TO BE CAUSED BY STRAIGHT LINE WINDS |
| Nov 17, 3:55 PM EST | TSTM WND DMG | Gas City, IN | 50 FOOT SECTION OF WALL AND ROOF COLLAPSED AT DOLLAR GENERAL WAREHOUSE IN GAS CITY |
| Nov 17, 3:55 PM EST | TSTM WND DMG | Marion, IN | MANY TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY |
| Nov 17, 3:55 PM EST | TORNADO | 1 Sse Roseburg, IN | EF0. BRIEF TOUCHDOWN. ONE QUARTER MILE WEST OF THE INTERSECTION OF 300 W AND 300 N. |
| Nov 17, 4:10 PM EST | TSTM WND GST 59 | 1 Se Warren, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WFUS53 KIWX 172033
TORIWX
INC009-053-069-103-169-179-172115-
/O.NEW.KIWX.TO.W.0017.131117T2033Z-131117T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
GRANT COUNTY IN CENTRAL INDIANA...
SOUTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN WELLS COUNTY IN NORTHEAST INDIANA...
* UNTIL 415 PM EST
* AT 331 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES EAST OF KOKOMO...AND MOVING NORTHEAST
AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
SWEETSER AND SWAYZEE AROUND 340 PM EST.
LA FONTAINE AND MARION AROUND 345 PM EST.
VAN BUREN AROUND 355 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE MIER...HERBST...ROSEBURG...
JALAPA...HANFIELD...LANDESS...BANQUO...MOUNT ETNA...PLEASANT PLAIN
AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4039 8586 4058 8587 4058 8615 4058 8614
4088 8539 4039 8538
TIME...MOT...LOC 2033Z 239DEG 64KT 4049 8597
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI3 follow-up statements
953
WWUS53 KIWX 172047
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EST SUN NOV 17 2013
INC009-053-069-103-169-179-172115-
/O.CON.KIWX.TO.W.0017.000000T0000Z-131117T2115Z/
WABASH IN-HUNTINGTON IN-MIAMI IN-WELLS IN-GRANT IN-BLACKFORD IN-
347 PM EST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN BLACKFORD...
GRANT...SOUTHWESTERN WELLS...SOUTHEASTERN MIAMI...SOUTHERN HUNTINGTON
AND SOUTHERN WABASH COUNTIES UNTIL 415 PM EST...
AT 341 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SWEETSER...AND MOVING NORTHEAST AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
VAN BUREN AROUND 355 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE LANDESS...BANQUO...PLEASANT
PLAIN...MOUNT ETNA...LANCASTER...WARREN...PLUM TREE AND MAJENICA.
AT 340 PM EST...A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AND
WIND GUSTS IN EXCESS OF 80 MPH NEAR SWAYZEE IN WESTERN GRANT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4039 8586 4058 8587 4058 8615 4058 8614
4088 8539 4039 8538
TIME...MOT...LOC 2046Z 239DEG 64KT 4060 8570
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI620
WWUS53 KIWX 172100 RRA
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST SUN NOV 17 2013
INC103-172110-
/O.CAN.KIWX.TO.W.0017.000000T0000Z-131117T2115Z/
MIAMI IN-
400 PM EST SUN NOV 17 2013
...THE TORNADO WARNING FOR SOUTHEASTERN MIAMI COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
LAT...LON 4039 8568 4055 8570 4061 8572 4072 8579
4088 8539 4039 8538 4039 8549
TIME...MOT...LOC 2100Z 239DEG 64KT 4072 8548
$$
INC009-053-069-169-179-172115-
/O.CON.KIWX.TO.W.0017.000000T0000Z-131117T2115Z/
WABASH IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
400 PM EST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN BLACKFORD...
EASTERN GRANT...SOUTHWESTERN WELLS...SOUTHERN HUNTINGTON AND
SOUTHEASTERN WABASH COUNTIES UNTIL 415 PM EST...
AT 355 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTHWEST OF VAN BUREN...AND MOVING NORTHEAST AT
75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
GRANT...SOUTHEASTERN WABASH...SOUTHERN HUNTINGTON...SOUTHWESTERN
WELLS AND WESTERN BLACKFORD COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PLUM TREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4039 8568 4055 8570 4061 8572 4072 8579
4088 8539 4039 8538 4039 8549
TIME...MOT...LOC 2100Z 239DEG 64KT 4072 8548
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI845
WWUS53 KIWX 172111
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EST SUN NOV 17 2013
INC009-053-069-169-179-172121-
/O.EXP.KIWX.TO.W.0017.000000T0000Z-131117T2115Z/
WABASH IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
411 PM EST SUN NOV 17 2013
...THE TORNADO WARNING FOR WESTERN BLACKFORD...EASTERN GRANT...
SOUTHWESTERN WELLS...SOUTHERN HUNTINGTON AND SOUTHEASTERN WABASH
COUNTIES WILL EXPIRE AT 415 PM EST/315 PM CST/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT
415 PM EST.
LAT...LON 4039 8568 4055 8570 4061 8572 4072 8579
4088 8539 4039 8538 4039 8549
TIME...MOT...LOC 2111Z 239DEG 64KT 4080 8524
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Nov 17, 2:34 PM EST, 59 minutes earlier.
Area forecast discussion, Nov 17, 2:34 PM EST, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SUN NOV 17 2013
.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013
...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...
A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE
SHEAR/FLOW (0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR
TO 70 KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE.
SOME MLCIN EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO
FAR TODAY. HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON
EASTERN FRINGE OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN
AND INCREASE MLCAPE TO BTW 400-800 J/KG JUST AHEAD OF THIS LINE.
SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.
&&
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 409 AM EST SUN NOV 17 2013
MUCH QUIETER LONG TERM PERIOD COMPARED TO CURRENT SHORT TERM AS MUCH
LESS AMPLIFIED UPPER LEVEL FLOW ESTABLISHES ACROSS THE AREA UNTIL
TOWARDS THE WEEKEND.
SEASONABLE TEMPERATURES EXPECTED THROUGH MOST OF THE PERIOD WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW MID-LATE WEEK. HAVE
CONTINUED WITH SLGT CHC/CHC POPS WEDS-FRI BUT NOT EXPANDED ANY
FURTHER IN TIME AS MODELS STRUGGLE WITH EASTWARD PROGRESS OF THESE
FEATURES AND INTERACTION WITH SFC RIDGE OFF THE EAST COAST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013
MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...FISHER
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 17, 5:25 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN NOV 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50 TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND TORNADOES ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Nov 17, 3:02 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG 5 ESE MICHIGAN CITY 41.68N 86.81W
11/17/2013 LA PORTE IN TRAINED SPOTTER
MEASURED GUSTS IN EXCESS OF 55MPH TREES AND POWER LINES
DOWN IN MICHIGAN CITY PEA SZ HAIL
&&
KGLocal storm report, Nov 17, 3:15 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TORNADO 3 S MEDARYVILLE 41.04N 86.89W
11/17/2013 PULASKI IN FIRE DEPT/RESCUE
TORNADO ON THE GROUND NEAR MEDARYVILLE
&&
KGLocal storm report, Nov 17, 3:17 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 W CHALMERS 40.66N 86.96W
11/17/2013 WHITE IN TRAINED SPOTTER
ROTATION REPORTED ROOF OFF GARAGE TREE AND BRANCHES
DOWN
&&
KGLocal storm report, Nov 17, 3:19 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
11/17/2013 M68 MPH ST. JOSEPH IN ASOS
&&
KGLocal storm report, Nov 17, 3:21 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST SOUTH BEND 41.68N 86.25W
11/17/2013 M66 MPH ST. JOSEPH IN TRAINED SPOTTER
MEASURED GUST NEAR AIRPORT
&&
KGLocal storm report, Nov 17, 3:23 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO W WINAMAC 41.05N 86.60W
11/17/2013 PULASKI IN AMATEUR RADIO
TORNADO ON THE GROUND NEAR 421 AND 14 WEST OF WINAMAC
&&
KGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 AM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Nov 17, 5:07 AM EST | Storm Warning | IWX | 23 hr | |
| Nov 17, 12:20 PM EST | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 25 min |
| Nov 17, 12:36 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 39 min |
| Nov 17, 1:26 PM EST | Special Marine Warning | IWX | 2 hr | |
| Nov 17, 1:37 PM EST | Special Weather Statement | IWX | DeKalb, Steuben | 38 min |
| Nov 17, 2:24 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 51 min |
| Nov 17, 2:33 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 42 min |
| Nov 17, 2:49 PM EST | Tornado Warning | IWX | Cass, White | 26 min |
| Nov 17, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph, Starke | 42 min |
| Nov 17, 3:05 PM EST | Tornado Warning | IWX | Pulaski | 25 min |
| Nov 17, 3:07 PM EST | Tornado Warning | IWX | Cass, Fulton, Miami, White | 23 min |
| Nov 17, 3:14 PM EST | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| Nov 17, 3:16 PM EST | Tornado Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 44 min |
| Nov 17, 3:19 PM EST | Tornado Warning | IWX | Cass, Miami, Wabash | 26 min |
| Nov 17, 3:41 PM EST | Tornado Warning | IWX | Huntington, Miami, Wabash, Whitley | 34 min |
| Nov 17, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 30 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 48 min |
| Nov 17, 4:07 PM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Nov 17, 4:15 PM EST | Tornado Warning | IWX | Allen | 30 min |
| Nov 17, 4:20 PM EST | Special Weather Statement | IWX | Steuben | 25 min |
| Nov 17, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay | 48 min |
| Nov 17, 4:36 PM EST | Tornado Warning | IWX | Adams | 39 min |
Nearby
Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.